MURAL - Maynooth University Research Archive Library



    Dyadic Analysis of Partially Coherent Submillimeter-Wave Antenna Systems


    Withington, Stafford and Yassin, Ghassan and Murphy, J.Anthony (2001) Dyadic Analysis of Partially Coherent Submillimeter-Wave Antenna Systems. IEEE Transactions on Antennas and Propagation, 49 (8). pp. 1226-1234. ISSN 0018-926X

    [img]
    Preview
    Download (169kB) | Preview


    Share your research

    Twitter Facebook LinkedIn GooglePlus Email more...



    Add this article to your Mendeley library


    Abstract

    We describe a procedure for simulating the behavior of partially coherent submillimeter-wave antenna systems. The procedure is based on the principle that the second-order statistical properties of any partially coherent vector field can be decomposed into a sum of fully coherent, but completely uncorrelated, natural modes. Any of the standard electromagnetic analysis techniques-physical optics, geometrical theory of diffraction, etc.-can be used to propagate and scatter the modes individually, and the statistical properties of the total transformed field reconstructed at the output surface by means of superposition. In the case of modal optics-plane waves, Gaussian optics, waveguide mode matching, etc.-the properties of the field can be traced directly by means of scattering matrices. The overall procedure is of considerable value for calculating the behavior of astronomical instruments comprising planar and waveguide multimode bolometers, submillimeter-wave optical components, and large reflecting antennas.

    Item Type: Article
    Additional Information: Cite as: S. Withington, G. Yassin and J. A. Murphy, "Dyadic analysis of partially coherent submillimeter-wave antenna systems," in IEEE Transactions on Antennas and Propagation, vol. 49, no. 8, pp. 1226-1234, Aug. 2001, doi: 10.1109/8.943318.
    Keywords: Partial coherence; submillimeter-wave antennas;
    Academic Unit: Faculty of Science and Engineering > Experimental Physics
    Item ID: 14172
    Identification Number: https://doi.org/10.1109/8.943318
    Depositing User: Dr. Anthony Murphy
    Date Deposited: 12 Mar 2021 11:39
    Journal or Publication Title: IEEE Transactions on Antennas and Propagation
    Publisher: Institute of Electrical and Electronics Engineers
    Refereed: Yes
    URI:

    Repository Staff Only(login required)

    View Item Item control page

    Downloads

    Downloads per month over past year